MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 PROXIMAL REAMER MODULAR SZ1; EXTREMITY INSTRUMENTS : REAMERS

DEPUY INTERNATIONAL LTD - 8010379 PROXIMAL REAMER MODULAR SZ1; EXTREMITY INSTRUMENTS : REAMERS
Catalog Number 230778003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the case, the size 1 proximal reamer did not connect to the hudson reamer adapter.We tried the adapter with other applicable instruments, all of which connected without issues.The surgery was delayed 1 minute due to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: during the case, the size 1 proximal reamer did not connect to the hudson reamer adapter.We tried the adapter with other applicable instruments, all of which connected without issues.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed, that the proximal reamer modular sz1, was found with signs of normal use in the side blades.It was observed, that in that assembly section with the mating device, there are some impacts on the surface causing deformation.This results in the area, where the impact occurred, enlarging.Causing difficulty in assembly.Therefore, the reported condition can be confirmed.The observed, condition of the device was consistent, due to the device being exposed to impacts when trying to assemble with the hudson reamer adapter without the corresponding care.A dimensional inspection was unable to be performed, due to post manufacturing damage.A functional test was unable to be performed, due to the mating device not returned.The complaint condition was not able to be replicated.The overall complaint was confirmed.As the observed, condition of the proximal reamer modular sz1 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.And it has been determined, that no corrective and/or preventative action is proposed.There is no indication, that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PROXIMAL REAMER MODULAR SZ1
Common Device Name
EXTREMITY INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17875447
Report Number1818910-2023-20228
Device Sequence Number17987268
Product Code HTO
UDI-Device Identifier10603295116240
UDI-Public10603295116240
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230778003
Device Lot Number2585385
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer10/20/2023
01/16/2024
02/23/2024
02/27/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date10/23/2023
01/16/2024
02/26/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale